MAUDE Adverse Event Report: OG TDL CMPLX FILL COIL 6X15; NEUROVASCULAR EMBOLIZATION DEVICE

OG TDL CMPLX FILL COIL 6X15; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CF0615
Medical Device Problem Codes Premature Activation (1484); Unraveled Material (1664); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient¿s age is not known.The patient's weight is not known.Concomitant medical products: guidewire (chikai 0.014 in 200cm, asahi intecc), smart coil soft (hirata 5mm, 15cm) / hydrosoft, (terumo 4mm, 8cm)/ smart coil, soft (hirata 3.5mm, 8cm) / target 360 nano, and stryker 2mm, 4cm.A review of the manufacturing documentation associated with lot 17650559 presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Additional information will be submitted within 30 days of receipt.(b)(4).
 
Event or Problem Description
The healthcare professional reported that during the coil embolization of an aneurysm on the vertebral artery dissection in a patient whose vessel is not tortuous nor calcified, the orbit galaxy complex fill coil 6x15 (640cf0615 / 17650559) became unraveled when it was pushed in and out of the microcatheter two times during the creation of the frame.The delivery wire was pushed in and pulled out but the coil did not move; the coil became detached in the microcatheter and it was pushed by the guidewire (chikai 0.014 in 200cm, asahi intecc).As a result, the coil deviated from the aneurysm into the parent vessel.The coil was replaced by the following coils: smart coil soft (hirata 5mm, 15cm) / hydrosoft, (terumo 4mm, 8cm)/ smart coil, soft (hirata 3.5mm, 8cm) / target 360 nano, and stryker 2mm, 4cm and the procedure was successfully completed without further issue or delay.There was no report of patient injury or complication as a result of the reported event.
 
Additional Manufacturer Narrative
The healthcare professional reported that during the coil embolization of an aneurysm on the vertebral artery dissection in a patient whose vessel is not tortuous nor calcified, the orbit galaxy complex fill coil 6x15 (640cf0615 / 17650559) became unraveled when it was pushed in and out of the stryker sl 10 microcatheter two times during the creation of the frame.The affiliate confirmed that there was no resistance experienced when the guidewire was being advanced through the microcatheter.The delivery wire was pushed in and pulled out but the coil did not move; the coil became detached in the microcatheter and it was pushed by the guidewire (chikai 0.014 in 200cm, asahi intecc).As a result, the coil deviated from the aneurysm into the parent vessel.The affiliate could not get any further information when asked if there was any disruption or reduction in cerebral blood flow through the parent artery.The coil was replaced by the following coils: smart coil soft (hirata5mm, 15cm) / hydrosoft, (terumo 4mm, 8cm) smart coil, soft (hirata 3.5mm, 8cm) / target 360 nano, and stryker 2mm, 4cm and the procedure was successfully completed without further issue or delay.The affiliate could not get any information when asked if there were any visible kinks observed on the microcatheter.There was no report of patient injury or complication; the product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.The orbit galaxy complex fill coil was not available to be returned for analysis.A review of the manufacturing documentation associated with lot 17650559 presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The reported issues related to the orbit galaxy coil could not be confirmed without the product return for analysis.The root cause of the event could not be determined; however, procedural/handling factors may have contributed to the event.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
OG TDL CMPLX FILL COIL 6X15
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
MDR Report Key7256945
Report Number3008264254-2018-00507
Device Sequence Number1213966
Product Code KRD
UDI-Device Identifier10886704030331
UDI-Public(01)10886704030331(11)170214(17)190131(10)17650559
Combination Product (Y/N)N
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Model Number640CF0615
Device Catalogue Number640CF0615
Device Lot Number17650559
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/20/2018
Supplement Date Received by Manufacturer01/20/2018
Initial Report FDA Received Date02/08/2018
Supplement Report FDA Received Date03/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1